Medical Questions > Womens Health > Menstruation Forum

Could my period be late because of birth control?

Alright so here's the deal, I started taking a generic brand of BC in high school, and everything was great, I stopped taking it in spring 2009 cause I just never got a new prescription. So I finally got back on BC in October 2009, I started taking yaz. I had to stop taking yaz because I was having major emotional/mental problems, nothing physical. I stopped taking yaz at the end of July, and I got a period at the end of august, and one last period at the end of September. It has been over 60 days and I still haven't gotten another period since September. I am positive I am not pregnant, cause I haven't had any sex in awhile. Could the this be happening because I stopped taking yaz? if so, why did I have two periods after wards and then they stopped all of a sudden? Its really stressful, cause of course my mind goes to pregnancy even though I m 100% positive I am not.

What is going on!?!?!
Did you find this post helpful?
|

replied November 15th, 2010
It seems to be common that periods become abnormal after stopping a birth control pill: either too many or delayed. However, you should definitely take a pregnancy test if you're sexually active. Another thing you may want to do is see a gynecologist and have some labs done on your hormone levels, just to make sure everything is normal. If nothing is irregular physically then your periods should return to normal in a few months. One last thing, you say that you have been undergoing a bit of mental anxiety... Sometimes stress and trauma may cause cycle abnormaities. This si the body's way of protecting itself in times of duress. You may simply need time to recover from the stress in your life, and time to allow your body to return to normal.

Hope this was helpful, good luck!
|
Did you find this post helpful?

replied November 15th, 2010
Well I haven't been sexually active for like a year because oh the switching around on birth controls, So I am positive that I am not pregnant. But you know I think whenever any woman misses a period they become stressed thinking that they could be pregnant. The mental anxiety was caused by Yaz, it got really bad so that's why I stopped taking it. and I have all my normal PMS symptoms, but no period follows. Its like a ghost.
|
Did you find this post helpful?
Must Read
Menstruation is a woman's normal monthly menstrual period. But what are the signs of abnormal periods? When is vaginal bleeding serious?...
Regular vaginal bleeding vagina is a sign of healthy menstruation. What signs and symptoms point to menstrual problems? Read on to learn the difference....
Menstrual irregularity means that something is wrong. Learn how to identify the signs and symptoms of an irregular period to prevent larger problems later...